Posterior Reversible Encephalopathy Syndrome in Leukemic Children: A Sensitive Issue
Wala Ben Kridis, Moez Mdhaffer, Yosr Hentati, Fatma Kammoun, Abir Milad, Sondes Haddar, Khaireddine Ben Mahfoudh, Chahinez Triki and Moez ElloumiAffiliation:
Department of Hematology Hedi Chaker Hospital Sfax 3029 Tunisia.
Posterior reversible encephalopathy syndrome (PRES) is an acute central nervous system disorder characterized by reversible brain vasogenic edema.
We report here a new case of a nine-year-old boy with B-cell acute lymphoblastic leukemia (B-ALL) who developed PRES secondary to induction chemotherapy including dexamethasone (dexamethasone®), vincristine (oncovin®), daunorubicin (adriblastine®) and intrathecal injection. Cerebral magnetic resonance imaging (MRI) showed high signal intensity on T2 at cortical and sub cortical region of parieto-frontal and parieto-occipital lobes. The patient was put under sodium valproate (depakine®) and we decided to continue dexamethasone (dexamethasone®) and daunorubicin (adriblastine®) injection. The MRI, after four weeks, was normal. So, we resumed vincristine (oncovin®) and we started L-asparaginase injections. Then, the outcome was favorable.
The treatment of PRES is based on the withdrawal of the triggering factor to avoid the risk of irreversible lesions. But, due to the severity of leukemia the discontinuation of chemotherapy is difficult because of the risk of disease progression.
Chemotherapy, diagnosis, etiopathogeny, leukemia, PRES, treatment.
Purchase Online Order Reprints Order Eprints Rights and Permissions